# SDR 96ZZZX2298

- Difficulty date: April 17, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5638Q
- Make and model: Mooney M20E
- Aircraft serial: 675
- System (JASC): 2730 · Elevator Control System
- Part: Rod End Bearing
- Part number: M3414
- Condition: Failed
- Location: Elev Contrl Tube
- Part time: 2,329 hours
- Component: 915007005
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING A FLIGHT CONTROL OPERATIONAL INSPECTION DURING AN ANNUAL, RESTRICTED MOVEMENT OF ELEVATOR CONTROL WAS NOTED.  AFTER MOVING THE ELEVATOR CONTROL THROUGH ITS FULL RANGE OF MOTION 4 TO 5 CYCLES, MOVEMENT BECAME UNRESTRICTED. IT WAS DISCOVERED THE THREADED ROD END BEARING BECAME DETACHED FROM THE ELEVATOR CONTROL TUBE LOCATED AFT OF THE ADJUSTABLE TAIL SECTION JOINT.  THE FRACTURE OCCURRED IN THREADED SECTION OF THE BEARING APPROXIMATELY 6 THREADS FROM THE END WITHIN THE JAM NUT.  THE BEARING WAS FROZEN DUE TO CORROSION AND LACK OF LUBRICATION.  SUBMITTER STATED TO PREVENT RECURRENCE OF THIS DEFECT, RECOMMEND THE APPROVED SILICON SPRAY LUBRICANT BE APPLIED TO ALL ROD END BEARINGS.
